MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER; CATHETER, PTA, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER; CATHETER, PTA, CUTTING/SCORING
Model Number 2332-8040
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned intact to non-philips 6f introducer sheath.Visual inspection found the balloon was partially inflated and inverted at the distal end.The distal bond was damaged with two leaflets lifted but remained intact to the device.During functional testing, negative pressure was applied but the balloon was unable to deflate; therefore, the device was submerged in a hot water bath to dissolve any contrast.Then, a 0.018" laboratory guidewire was inserted through the device but encountered resistance at the y-joint of the hub.Using an indeflator filled with water, the device was pressurized but the balloon was unable to inflate.A leak was detected at the guidewire port; thus, a stopcock was used to plug the guidewire port and was pressurized again, but this time a leak was noted at the distal tip.To determine the cause, the strain relief was removed and found a separated inner member within the hub, resulting in the leaks identified at the guidewire port and distal tip.Block h6: based on the lab analysis, the balloon deflation issue was likely due to the separated inner member; however, the cause of the separation could not be established.A review of the dhr and manufacturing process could not confirm a cause related to design and/or process failure.Additionally, the angiosculpt device was inflated 4 atm above the rated burst pressure (rbp).The ifu warns that the balloon pressure should not exceed the rbp (12 atm) as indicated on the product label.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt catheter was used to treat a severely calcified lesion.The catheter was loaded over an 0.018" guidewire and advanced through the introducer sheath with no resistance noted.The balloon was inflated above the rated burst pressure (rbp) to 16 atm (rbp 12 atm) with no issues.However, during deflation, the balloon was unable to deflate.A cutdown approach was performed to retrieve the catheter.The procedure was completed with a new angiosculpt catheter.There was no patient injury reported.This product problem and adverse event is being submitted due to the balloon unable to deflate, requiring additional intervention.

Brand Name
ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key18989655
Report Number3005462046-2024-00008
Device Sequence Number19550164
Product Code PNO
UDI-Device Identifier00813132022204
UDI-Public(01)00813132022204(17)240519(10)G21050027
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model Number2332-8040
Device Catalogue Number2332-8040
Device Lot NumberG21050027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.018" STEEL CORE GUIDEWIRE; TERUMO: 6F INTRODUCER SHEATH; UNK MFG AND SIZE: GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown